MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC. RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8071M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event, necrosis, was deemed to meet serious injury criteria of necessitating medical or surgical intervention to preclude impairment of a body function or permanent damage to a body structure.The case was assessed as serious, possibly related.The event of necrosis was assessed as expected/listed based on the us instructions for use leaflet of radiesse.This case was assessed by merz north america.The device history record for radiesse dermal filler lot 100123412 was reviewed.A lot search was conducted on the reported lot and no similar events were noted.No non-conformances were noted that would have contributed to this event.
 
Event or Problem Description
This spontaneous report was received from a us nurse practitioner (np) and concerns a (b)(6) female patient.The patient was injected with 1.5cc of radiesse to the chin, right oral commissure and right marionette lines on (b)(6) 2019.Lot 100123412 (expiry 09/26/2022).Medical history positive for filler injections 15 years ago.Further medical history reported as none.The patient was injected to the chin without problems.The np then used the fanning technique to inject the oral commissure.The patient put her tongue behind her lip and pushed her lip down.When she did so, there was immediate blanching and the area turned purple.The np started massaging the area.Within one minute, the area became purple.The np asked the physician to come in and assist with the patient.Corrective treatment reported as continued massage, warm compresses, and injection of hylenex (hyaluronidase) without resolution.The area was purple and mottled.Further corrective treatment with nitropaste, aspirin, and injection of sodium thiosulfate (sts) was done.The patient stayed in the office for hours and left that night with the injected area still very dusky but a little better.On (b)(6) 2019, the physician saw the patient and treated her with hylenex and nitropaste, and started her on prednisone.On (b)(6) 2019, the physician saw the patient, who was improving.She still did not have great perfusion to the area and it was still dusky.Additional injections of sts and hylenex were given and massage was performed.The physician then noted a good palpable pulse in the lip.There was a 1-2 cm area on the outside of the lip that appeared necrotic.The patient was referred for hyperbaric oxygen treatment, which she received on (b)(6) 2019 and (b)(6) 2019.The patient developed herpetic blisters on her lip and was started on acyclovir.As follow up, the patient has been face timing the physician and np.On (b)(6) 2019, the patient sent a picture and was improving, clarified as the lip was pink.In the opinion of the np, the inferior labial artery was either compressed or injected.She believes the patient will have a good outcome.

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
4133 courtney street
suite 10
franksville WI 53126
MDR Report Key9350592
Report Number3013840437-2019-00020
Device Sequence Number16857090
Product Code LMH
UDI-Device IdentifierM2138071M0K25
UDI-Public+M2138071M0K25/$$3220926100123412W
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2022
Device Model Number8071M0K2
Device Catalogue Number8071M0K2
Device Lot Number100123412
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2019
Initial Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR